Alert archive / Washington / Special Weather Statements in 2021

Special Weather Statement, NWS Spokane, WA

June 13, 2021Ferry County, Washington

NWS Spokane, WA issued this special weather statement at Jun 13, 2021, 10:13 PM PDT for Ferry County, Washington. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 10:13 PM PDT (05:13 UTC)
Expired
Jun 13, 2021, 10:45 PM PDT
In force
32 min
Issued by
NWS Spokane, WA

County Ferry County, WA

The radar

The Spokane radar (KOTX), 125 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 5.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
218 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
2524 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

572 
WWUS86 KOTX 140513
SPSOTX

Special Weather Statement
National Weather Service Spokane WA
1013 PM PDT Sun Jun 13 2021
 
WAZ038-043-140545-
Okanogan Valley WA-Okanogan Highlands WA-
1013 PM PDT Sun Jun 13 2021

...SPECIAL WEATHER STATEMENT...

At 1012 PM PDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Nespelem Community, or 24 miles east of Omak, moving
northeast at 50 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Republic.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4823 11894 4838 11925 4874 11883 4853 11845
TIME...MOT...LOC 0512Z 220DEG 45KT 4836 11899 

$$

JCLEV

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at Jun 13, 9:56 PM PDT, 17 minutes earlier.

Area forecast discussion, Jun 13, 9:56 PM PDT, 17 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
956 PM PDT Sun Jun 13 2021

.SYNOPSIS...
There will be an increasing chance for showers and thunderstorms
through Tuesday, as system approaches and then moves through the
region. A few storms could become strong, producing gusty winds
and brief heavy rain. By Wednesday, the Inland Northwest should
see a significant drying and warming trend, lasting at least to
the end of the work week. The forecast by the weekend is somewhat
uncertain with a small chance of showers or thunderstorms near the
Canadian Border and perhaps a little cooling.

&&

.DISCUSSION...
Thunderstorms going pretty much as expected. Rain cooled air over
the Cascades has stabilized the atmosphere too much for
thunderstorms. Instead the storms have been firing east of the
Cascade rain, tracking northward at 50 mph, with brief heavy
downpours. There have also been storms in Stevens county, one of
which became severe earlier this evening. Expect the storm
activity to die off around 1 am. Then get ready for the next round
of storms tomorrow night.  RJ

&&

.AVIATION...
06Z TAFS: Thunderstorms will continue in central Washington until
about 09Z. After that expect occasional showers in the area
overnight, but too low of a probability to include in any TAF.
Showers will be most numerous in the Cascades and continue through
the day on Monday, mainly west of Wenatchee. Stronger
thunderstorms are expected late Monday night across the region. RJ

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        60  84  56  70  45  73 /  20  10  60  50  10   0
Coeur d'Alene  58  83  57  68  47  72 /  10  10  50  60  20   0
Pullman        57  81  52  68  43  71 /  10  10  50  50  20   0
Lewiston       65  91  63  76  51  80 /  10  10  50  50  20   0
Colville       55  87  52  73  42  76 /  30  20  60  60  30   0
Sandpoint      58  84  57  68  46  71 /  20  20  50  70  40   0
Kellogg        60  85  58  66  48  70 /  10  10  40  60  30   0
Moses Lake     62  83  57  78  47  80 /  30  10  30  20   0   0
Wenatchee      63  78  57  75  50  79 /  60  20  20  20  10   0
Omak           62  81  57  79  48  80 /  60  30  30  30  10   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.

&&
Hazardous weather outlook, Jun 13, 4:48 AM PDT, 17 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
448 AM PDT Sun Jun 13 2021

WAZ034-035-038-041>044-141200-
Moses Lake Area-Upper Columbia Basin-Okanogan Highlands-
Wenatchee Area-East Slopes Northern Cascades-Okanogan Valley-
Waterville Plateau-
448 AM PDT Sun Jun 13 2021

This Hazardous Weather Outlook is for portions of Central
Washington...East Central Washington and North Central
Washington.

.DAY ONE...TODAY AND TONIGHT

Scattered thunderstorms are expected to develop Sunday evening
over Central Washington. A few storms could become strong
producing frequent lightning, wind gusts in excess of 40 mph,
brief heavy rain, and possible hail.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

No hazardous weather is expected at this time.

IDZ001>004-026-027-WAZ031>033-036-037-141200-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Spokane Area-Northeast Mountains-
448 AM PDT Sun Jun 13 2021

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Northeast Washington and Southeast
Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Thunderstorms are possible over Eastern Washington and North Idaho
Monday night into Tuesday. Some storms may become strong producing
frequent lightning, gusty winds, brief heavy rain, and possible
hail.

In the hours before

Special weather statement, Jun 13, 8:48 PM PDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Spokane WA
848 PM PDT Sun Jun 13 2021

WAZ037-140415-
Northeast Mountains WA-
848 PM PDT Sun Jun 13 2021

...SPECIAL WEATHER STATEMENT...

At 848 PM PDT, Doppler radar was tracking a strong thunderstorm near
Colville, or 48 miles northwest of Priest River, moving north at 60
mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Colville, Northport, Marble, Orin and Arden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4843 11767 4845 11792 4899 11791 4898 11750
TIME...MOT...LOC 0348Z 188DEG 53KT 4859 11778

JCLEV
Special weather statement, Jun 13, 9:00 PM PDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Spokane WA
900 PM PDT Sun Jun 13 2021

WAZ038-042-043-140430-
East Slopes Northern Cascades WA-Okanogan Valley WA-
Okanogan Highlands WA-
900 PM PDT Sun Jun 13 2021

...SPECIAL WEATHER STATEMENT...

At 859 PM PDT, Doppler radar was tracking a strong thunderstorm near
Brewster, or 18 miles southwest of Omak, moving north at 70 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Omak, Okanogan, Brewster, North Omak, Riverside, Conconully, Loup
Loup Campground, Monse, Salmon Meadows Campground, Malott, Loup Loup
Pass, Alder Campground and Synarep.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4800 11962 4818 12003 4878 11983 4864 11919
TIME...MOT...LOC 0359Z 193DEG 60KT 4820 11979

JCLEV
Special weather statement, Jun 13, 9:16 PM PDT, 57 minutes before
Special Weather Statement
National Weather Service Spokane WA
916 PM PDT Sun Jun 13 2021

WAZ041>044-140445-
East Slopes Northern Cascades WA-Waterville Plateau WA-
Wenatchee Area WA-Okanogan Valley WA-
916 PM PDT Sun Jun 13 2021

...SPECIAL WEATHER STATEMENT...

At 916 PM PDT, Doppler radar was tracking a strong thunderstorm 13
miles southeast of Chelan, or 34 miles northeast of Wenatchee, moving
north at 75 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Bridgeport, Brewster, Pateros, Mansfield, Nilles Corner, Withrow,
Farmer, Azwell and Monse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4758 11968 4763 11997 4827 11986 4810 11924
TIME...MOT...LOC 0416Z 196DEG 64KT 4775 11977

JCLEV
Special weather statement, Jun 13, 9:34 PM PDT, 39 minutes before
Special Weather Statement
National Weather Service Spokane WA
934 PM PDT Sun Jun 13 2021

WAZ038-042-043-140515-
East Slopes Northern Cascades WA-Okanogan Valley WA-
Okanogan Highlands WA-
934 PM PDT Sun Jun 13 2021

...SPECIAL WEATHER STATEMENT...

At 934 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Tonasket, or 15 miles northeast of Omak, moving
north at 35 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Oroville, Tonasket, North Omak, Ferry, Wauconda, Cordell, Sitzmark
Hill, Chesaw, Havillah, Lost Lake Campground, Bonaparte Lake
Campground, Molson, Toroda, Ellisforde and Synarep.

LAT...LON 4900 11856 4836 11927 4866 11965 4900 11950
TIME...MOT...LOC 0434Z 195DEG 30KT 4859 11932

JCLEV
Special weather statement, Jun 13, 9:47 PM PDT, 26 minutes before
Special Weather Statement
National Weather Service Spokane WA
947 PM PDT Sun Jun 13 2021

WAZ035-038-043-044-140515-
Waterville Plateau WA-Upper Columbia Basin WA-Okanogan Valley WA-
Okanogan Highlands WA-
947 PM PDT Sun Jun 13 2021

...SPECIAL WEATHER STATEMENT...

At 946 PM PDT, Doppler radar was tracking a strong thunderstorm 15
miles southwest of Nespelem Community, or 23 miles southeast of Omak,
moving northeast at 65 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Omak, Okanogan, Brewster, Nespelem Community, North Omak, Nespelem,
Disautel, Nilles Corner and Monse.

LAT...LON 4793 11927 4809 11978 4851 11947 4831 11874
TIME...MOT...LOC 0446Z 217DEG 56KT 4810 11933

JCLEV
Special weather statement, Jun 13, 10:13 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Spokane WA
1013 PM PDT Sun Jun 13 2021

WAZ038-043-140545-
Okanogan Valley WA-Okanogan Highlands WA-
1013 PM PDT Sun Jun 13 2021

...SPECIAL WEATHER STATEMENT...

At 1012 PM PDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Nespelem Community, or 24 miles east of Omak, moving
northeast at 50 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Republic.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4823 11894 4838 11925 4874 11883 4853 11845
TIME...MOT...LOC 0512Z 220DEG 45KT 4836 11899

JCLEV

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:31 PM PDTSpecial Weather StatementOTXStevens44 min
Jun 13, 7:45 PM PDTSevere Thunderstorm WarningOTXStevens30 min
Jun 13, 7:50 PM PDTSpecial Weather StatementOTXDouglas40 min
Jun 13, 8:10 PM PDTAreal Flood AdvisoryOTXChelan, Douglas65 min
Jun 13, 8:29 PM PDTSpecial Weather StatementOTXDouglas31 min
Jun 13, 8:48 PM PDTSpecial Weather StatementOTXStevens27 min
Jun 13, 9:00 PM PDTSpecial Weather StatementOTXOkanogan30 min
Jun 13, 9:16 PM PDTSpecial Weather StatementOTXDouglas29 min
Jun 13, 9:34 PM PDTSpecial Weather StatementOTXFerry41 min
Jun 13, 9:47 PM PDTSpecial Weather StatementOTXOkanogan28 min
Jun 13, 10:38 PM PDTSpecial Weather StatementOTXFerry37 min
Jun 13, 11:15 PM PDTSpecial Weather StatementOTXOkanogan30 min

Nearby

Special Weather Statements in Washington, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.